Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Mar 19, 2005, 11:23 PM CST for Brazoria County, Colorado County, Fort Bend County, Texas. It was in force for 270 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 11:23 PM CST (05:23 UTC)
- Expired
- Dec 14, 2005, 6:15 PM CST
- In force
- 270 days
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazoria County, TX, Colorado County, TX, Fort Bend County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 200523
TORHGX
TXC039-157-200615-
/O.NEW.KHGX.TO.W.0004.050320T0523Z-050320T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1123 PM CST SAT MAR 19 2005
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
BRAZORIA COUNTY IN SOUTHEAST TEXAS
FORT BEND COUNTY IN SOUTHEAST TEXAS
* UNTIL 1215 AM CST
* AT 1120 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED 4 MILES NORTH OF DAMON...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMPSONS...
ROSHARON...
JULIFF...
ARCOLA...
IOWA COLONY...
MANVEL...
ALVIN...
HILLCREST...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2946 9524 2933 9514 2929 9580 2941 9580
2945 9581 2947 9571 2950 9560 2951 9555
2956 9549 2954 9524
$$2 follow-up statements
000 WFUS54 KHGX 142355 TORHGX TXC089-150015- /O.NEW.KHGX.TO.W.0004.051214T2353Z-051215T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 553 PM CST WED DEC 14 2005 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... COLORADO COUNTY IN SOUTHEAST TEXAS * UNTIL 615 PM CST * AT 553 PM CST...THE COLORADO COUNTY SHERIFF DEPARTMENT RELAYED THREE 911 CALLS REPORTING A TORNADO ON THE GROUND 2 MILES EAST OF WEIMAR. THE ASSOCIATED THUNDERSTORM IS...MOVING EAST NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... COLUMBUS... FRELSBURG... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2976 9677 2959 9670 2967 9628 2989 9656 $$
000 WWUS54 KHGX 150021 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 616 PM CST WED DEC 14 2005 TXC089-150026- /O.EXP.KHGX.TO.W.0004.000000T0000Z-051215T0015Z/ COLORADO- 616 PM CST WED DEC 14 2005 ...THE TORNADO WARNING FOR COLORADO COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS NOW LOCATED JUST EAST OF COLUMBUS. RADAR SHOWS NO INDICATIONS OF ROTATION AND NO FURTHER REPORTS OF A TORNADO HAVE BEEN RECEIVED. THE CENTER OF A STRONG UPPER LEVEL DISTURBANCE IS CURRENTLY LOCATED IN THE GENERAL VICINITY. THERE IS A CHANCE RESIDENTS MAY SEE A CIRCULATING CLOUD PATTERN WITH THIS AND POSSIBLY A FUNNEL CLOUD. HOWEVER...SINCE THE CLOUD BASES ARE SO HIGH...THESE FUNNEL CLOUDS RARELY EXTEND ALL THE WAY TO THE SURFACE TO BECOME TORNADOS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE RADAR FOR THE LATEST TRENDS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2976 9677 2959 9670 2967 9628 2989 9656 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 19, 9:55 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 19, 9:55 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
955 PM CST SAT MAR 19 2005
.DISCUSSION...
AN MCS WAS CONTINUING TO MOVE INTO THE SOUTHERN COUNTIES OF SE TX
WHILE THE MCS THAT MOVED OVER THE NORTHERN COUNTIES EARLIER THIS
EVENING WAS CONTINUE TO DISSIPATE. WEATHER CONCERNS ARE SEVERE TO
THE SOUTH AND RAINFALL TO THE NORTHEAST AND SOUTH. WILL LOWER THE
POPS OVER THE NORTHWEST TONIGHT. ELSEWHERE WILL CONTINUE THE
LIKELY POPS DUE TO THE ONGOING ACTIVITY.
SO FAR THIS EVENING THERE HAVE ONLY BEEN ISOLATED REPORTS OF MINOR
FLOODING. URBAN AND SMALL STREAM FLOODING MAY ACCOMPANY THE STORM
MOVING INTO JACKSON...COLORADO...AND WHARTON AT THIS HOUR. THE
RADAR SHOWS THE BOOKEND VORTEX VERY NICELY. SEVERE CONCERNS
CONTINUE TO BE HAIL AND WIND...BUT ISOLATED TORNADOES ARE POSSIBLE
AS WELL.
OVER THE NORTHEAST WHERE THE DYING MCS WAS LOCATED...MODERATE
RAINFALL MAY CAUSE SOME URBAN AND SMALL STREAM MINOR FLOODING.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 57 77 61 80 55 / 50 20 20 30 20
HOUSTON (IAH) 59 76 60 80 58 / 60 40 20 30 20
GALVESTON (GLS) 63 74 64 76 62 / 60 40 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR SE TX.
GM...
SEVERE THUNDERSTORM WATCH THROUGH MIDNIGHT FOR
GALVESTON AND MATAGORDA BAYS
00 TO 20 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL.
&&Hazardous weather outlook, Mar 19, 3:40 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 PM CST SAT MAR 19 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 340 PM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS TONIGHT... .DAY ONE...TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE AIRMASS IN PLACE TO PRODUCE CLUSTERS OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS EVENING. BECAUSE OF COLD TEMPERATURES AND DRY AIR AT THE MID-LEVELS OF THE ATMOSPHERE...A FEW OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WIND GUSTS. THE MAIN TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE FROM 5 PM TO MIDNIGHT. PERSONS ACROSS SOUTHEAST TEXAS SHOULD MONITOR LOCAL NEWS SOURCES FOR THE LATEST ON THE WEATHER SITUATION. SEVERE WEATHER WATCHES AND/OR WARNINGS MAY BE ISSUED FOR PORTIONS OF SOUTHEAST TEXAS THIS EVENING. BE PREPARED TO ACT QUICKLY IF A WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY AND MONDAY EVENING...ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED DRYLINE WILL MOVE ACROSS SOUTHEAST TEXAS...POSSIBLY BRINGING AN ADDITIONAL THREAT OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS LIKELY THIS EVENING.
In the hours before
Special weather statement, Mar 19, 8:02 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 802 PM CST SAT MAR 19 2005 TXZ210-200250- COLORADO- 802 PM CST SAT MAR 19 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR SOUTHEAST TEXAS... A STRONG TO SEVERE THUNDERSTORM BETWEEN SHINER AND HALLETTSVILLE WILL CONTINUE TO TRACK EAST AT 15 TO 20 MPH. THIS STORM WILL LIKELY REACH THE WESTERN PORTIONS OF COLORADO COUNTY AROUND 830 TO TO 840 PM. THIS STORM WILL LIKELY BE CAPABLE OF LARGE HAIL AND POSSIBLY DAMAGING WINDS. PERSONS IN OR NEAR THE WATCH AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Mar 19, 8:41 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
841 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 W CALDWELL 30.53N 96.77W
03/19/2005 2.00 INCH BURLESON TX LAW ENFORCEMENT
SHERIFFS REPORTED 2 INCH HAIL COVERING THE GROUND ALONG
FM-908.
0550 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
GOLFBALL HAIL IN BRYAN
0602 PM HAIL BRYAN 30.67N 96.37W
03/19/2005 1.75 INCH BRAZOS TX LAW ENFORCEMENT
NUMEROUS REPORTS FROM THE PUBLIC OF NICKEL TO GOLFBALL
HAIL IN COLLEGE STATION
0630 PM TSTM WND GST NE CONROE 30.32N 95.47W
03/19/2005 0 MPH MONTGOMERY TX TRAINED SPOTTER
60 MPH WIND GUSTS NORTHEAST OF CONROE.
&&
KPThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:00 PM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 48 min |
| Mar 19, 6:16 PM CST | Severe Thunderstorm Warning | HGX | Grimes, Waller | 44 min |
| Mar 19, 6:30 PM CST | Severe Thunderstorm Warning | HGX | San Jacinto, Walker | 45 min |
| Mar 19, 6:58 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 36 min |
| Mar 19, 7:01 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 34 min |
| Mar 19, 7:21 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 29 min |
| Mar 19, 7:31 PM CST | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 44 min |
| Mar 19, 9:03 PM CST | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 57 min |
| Mar 19, 10:00 PM CST | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 60 min |
| Mar 19, 10:18 PM CST | Special Marine Warning | HGX | 117 min | |
| Mar 19, 10:51 PM CST | Severe Thunderstorm Warning | HGX | Brazoria | 39 min |
| Mar 19, 11:16 PM CST | Severe Thunderstorm Warning | HGX | Fort Bend | 44 min |
| Mar 19, 11:22 PM CST | Special Marine Warning | HGX | 113 min | |
| Mar 19, 11:40 PM CST | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 65 min |
| Mar 20, 12:51 AM CST | Special Marine Warning | HGX | 84 min | |
| Mar 20, 1:06 AM CST | Severe Thunderstorm Warning | HGX | Galveston | 54 min |
| Mar 20, 1:33 AM CST | Severe Thunderstorm Warning | HGX | Chambers | 57 min |
| Mar 20, 4:59 AM CST | Special Marine Warning | HGX | 91 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.